I've been on 3 antibiotics and had a rocephin shot. I'm still getting worse, what should I do next?
i dont remember the antibiotics names off hand but the cough is really starting to hurt me
The answer to your question depends largely on why you were receiving these antibiotics, so it is important to discuss it with your primary care physician. Since you complained of a cough, I will assume that you are receiving these antibiotics for some type of pulmonary or lung infection. In general, the most common reason for someone to not get better from antibiotics is that the infection might not because by bacteria. The most common infections that cause a cough are viral infections which cannot be cured with antibiotics. They must pass through the work of your own immune system. If you developed an upper respiratory tract infection or a viral bronchitis you might have a nagging cough or up to a month. No amount of antibiotics will make this go away. The best way to treat a viral bronchitis is with medications that help suppress the cough and also calm down some of the inflammation that might be going on in the lungs. I would suggest that you schedule an appointment with your primary care physician. If you haven't had it yet, you need a thorough examination of your lungs to determine how they sound. You might benefit from an inhaler if you are having wheezing as a cause of your cough. If it is a viral infection, it will pass with time.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.